Alert archive / Minnesota / Special Weather Statements in 2020
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Sep 6, 2020, 4:05 AM CDT for Dakota County, Minnesota. It was in force for 25 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 6, 2020, 4:05 AM CDT (09:05 UTC)
- Expired
- Sep 6, 2020, 4:30 AM CDT
- In force
- 25 min
- Issued by
- NWS Twin Cities, MN
County Dakota County, MN
The radar
The Minneapolis radar (KMPX), 28 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 6, 4:15 AM CDT | HAIL 0.88 | 1 Ssw Richfield, MN | |
| Sep 6, 4:25 AM CDT | HAIL 1.25 | Rosemount, MN | |
| Sep 6, 4:35 AM CDT | HAIL 1.5 | Rosemount, MN | HAIL SIZE ESTIMATED BASED OF PICTURE ON SOCIAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 9.1 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2083 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
667
WWUS83 KMPX 060905
SPSMPX
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
405 AM CDT Sun Sep 6 2020
MNZ060-070-060930-
Dakota-Hennepin-
405 AM CDT Sun Sep 6 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HENNEPIN AND
NORTHWESTERN DAKOTA COUNTIES...
At 405 AM CDT, a strong thunderstorm was located over Bloomington, or
8 miles south of Minneapolis, moving southeast at 45 mph.
Winds in excess of 40 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Minneapolis, Bloomington, Plymouth, Eagan, Eden Prairie, Burnsville,
Lakeville, Minnetonka, Apple Valley, Edina, St. Louis Park and
Shakopee.
LAT...LON 4461 9324 4470 9332 4479 9333 4478 9338
4481 9343 4489 9351 4500 9340 4491 9320
4489 9318 4489 9316 4483 9300 4477 9301
4478 9293 4477 9292
TIME...MOT...LOC 0905Z 310DEG 41KT 4485 9332
$$
JRBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Sep 6, 3:54 AM CDT, 11 minutes earlier.
Area forecast discussion, Sep 6, 3:54 AM CDT, 11 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 354 AM CDT Sun Sep 6 2020 .SHORT TERM...(Today through Monday) Issued at 330 AM CDT Sun Sep 6 2020 The main severe weather threat has shifted south of Iowa as of 330 am. There still remains a weak short wave across eastern Minnesota which will continue the chance of showers and thunderstorms until it moves through by mid morning. The strong cold front which will drop temperatures next week by 20 to 25 degrees below normal was moving across North Dakota. Before this front arrives, there will be several hours of heating today along with humidity levels increasing. It is still possible to have a few lower 90s along the Iowa border before the front arrives this afternoon. Gusty northwest winds up to 35-40 mph will accompany this front by the afternoon in western Minnesota. Monday's weather will start with increasing cloudiness as a significant change in the weather pattern develops across the Rockies, and into the Northern Plains/Upper Midwest. Strong forcing along a strengthening baroclinic zone along the cold front that moves across the region today, will set the stage for bands of showers along, and northward on the cold side of this zone by Monday afternoon. Temperatures will not get out of the 50s in central Minnesota, with near 60 along the Iowa border. .LONG TERM...(Monday night through Saturday) Issued at 350 AM CDT Sun Sep 6 2020 It still remains unclear on where the strengthening baroclinic zone takes shape by midweek. Models continue to advertise the long wave trough pattern developing across the most of the central U.S. with a strong ridge off the east coast. Both the EC/GFS support a storm system cutting off over the southern Rockies sometime by midweek. The long wave trough will aid in a strong southwest flow aloft initially across the central U.S, and over the Great Lakes. Once the main trough axis shifts eastward across the Northern Plains, does the cutoff low form. Along and east of this long wave trough, a chance of showers will continue, and mainly focusing over the southeast 1/3 of MPX CWA. This area will be coolest and most unsettled. Farther to the northwest, it becomes tricky on how much cloud cover remains and the threat of frost by midweek. Currently, the best chance of frost will occur over west central and central Minnesota, west of St. Cloud for Tuesday & Wednesday morning. Confidence continues to be low past Wednesday due to the aforementioned cutoff low and where it begin to move northeast across the plains sometime by the end of the week, and into the weekend. Without getting into details on which model will handle this situation better, it is more important on the eventual unsettled pattern once it becomes clear where this system evolves. Another aspect to next weeks weather is the current temperature trends for Tuesday/Wednesday. Currently, and depending upon where the rain will fall more persistently, will determine where the best chance of record high low temperatures will occur. A lot of Minnesota, and west central Wisconsin weather stations have record high low temperatures around 55 degrees. This could easily be broken if rain is more persistent. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1240 AM CDT Sun Sep 6 2020 TSRA/SHRA will continue to affect areas along and south of I-94 through the sunrise, with the bulk of the IFR/MVFR cigs across southern Minnesota in heavier precipitation. However, confidence has increased that MVFR/IFR cigs will develop once the TSRA end. These cigs will expand to the north as south/southeast winds ahead of a cold front across the Dakotas continues. The frontal boundary will move through west-central/central Minnesota by 18z, and the rest of southern Minnesota/west central Wisconsin between 18-22z. Once winds shift to the west/northwest, any leftover IFR/MVFR cigs will end. The best time frame for IFR/MVFR cigs once the TSRA end will be around 10-18z. Behind the cold front there will be a period of gusty winds (NW) of 20-30 kts. KMSP... There remains a good chance of TSRA through 10z, so kept temporary with TSRA with general -SHRA. Once the TSRA end, there could be a period of MVFR cigs (possibly lower than 1.7 kft) this morning before winds shift to the west/northwest. /OUTLOOK FOR KMSP/ Tue...VFR with -RA/MVFR possible. Wind NE 10-15 kts. Wed...MVFR with -RA/IFR possible. Wind NE 10-15 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. && SHORT TERM...JLT LONG TERM...JLT AVIATION...JLT
Hazardous weather outlook, Sep 6, 3:16 AM CDT, 49 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 316 AM CDT Sun Sep 6 2020 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 070830- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 316 AM CDT Sun Sep 6 2020 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...Today and Tonight. Lingering non-severe thunderstorms will be possible across west central Wisconsin this morning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Frost is possible over west central and central Minnesota midweek. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed.
In the hours before
Local storm report, Sep 6, 1:07 AM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
107 AM CDT SUN SEP 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 AM TSTM WND DMG REDWOOD FALLS 44.54N 95.11W
09/06/2020 REDWOOD MN LAW ENFORCEMENT
TREES AND POWERLINES DOWN IN TOWN.
&&
JRBLocal storm report, Sep 6, 1:14 AM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
114 AM CDT SUN SEP 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 AM HAIL REDWOOD FALLS 44.54N 95.12W
09/06/2020 M1.50 INCH REDWOOD MN AMATEUR RADIO
&&
BORGHOFFLocal storm report, Sep 6, 2:17 AM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
217 AM CDT SUN SEP 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0214 AM HAIL 3 SW TRUMAN 43.81N 94.48W
09/06/2020 E1.00 INCH MARTIN MN TRAINED SPOTTER
&&
JRBLocal storm report, Sep 6, 2:38 AM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
238 AM CDT SUN SEP 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1244 AM TSTM WND DMG JANESVILLE 44.12N 93.71W
09/06/2020 WASECA MN PUBLIC
LARGE TREE DOWN IN TOWN. TIME ESTIMATED FROM
RADAR.
&&
JRBLocal storm report, Sep 6, 3:04 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
304 AM CDT SUN SEP 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1157 PM HAIL 4 SSE MORRISTOWN 44.17N 93.40W
09/05/2020 M1.25 INCH STEELE MN NWS EMPLOYEE
CORRECTED TIME - PREVIOUS HAIL REPORT FROM 4
SSE MORRISTOWN.
&&
JRBSpecial weather statement, Sep 6, 4:05 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
405 AM CDT Sun Sep 6 2020
MNZ060-070-060930-
Dakota-Hennepin-
405 AM CDT Sun Sep 6 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HENNEPIN AND
NORTHWESTERN DAKOTA COUNTIES...
At 405 AM CDT, a strong thunderstorm was located over Bloomington, or
8 miles south of Minneapolis, moving southeast at 45 mph.
Winds in excess of 40 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Minneapolis, Bloomington, Plymouth, Eagan, Eden Prairie, Burnsville,
Lakeville, Minnetonka, Apple Valley, Edina, St. Louis Park and
Shakopee.
LAT...LON 4461 9324 4470 9332 4479 9333 4478 9338
4481 9343 4489 9351 4500 9340 4491 9320
4489 9318 4489 9316 4483 9300 4477 9301
4478 9293 4477 9292
TIME...MOT...LOC 0905Z 310DEG 41KT 4485 9332
JRBThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 10:57 PM CDT | Severe Thunderstorm Warning | MPX | McLeod, Sibley | 48 min |
| Sep 5, 11:09 PM CDT | Severe Thunderstorm Warning | MPX | Renville | 51 min |
| Sep 5, 11:17 PM CDT | Severe Thunderstorm Warning | MPX | Redwood, Renville, Yellow Medicine | 43 min |
| Sep 5, 11:31 PM CDT | Severe Thunderstorm Warning | MPX | Le Sueur, Rice, Steele, Waseca | 44 min |
| Sep 5, 11:34 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Meeker | 56 min |
| Sep 5, 11:36 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Lac qui Parle | 54 min |
| Sep 5, 11:58 PM CDT | Severe Thunderstorm Warning | MPX | McLeod, Sibley | 47 min |
| Sep 6, 12:09 AM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Renville, Yellow Medicine | 66 min |
| Sep 6, 12:11 AM CDT | Severe Thunderstorm Warning | MPX | Carver, Hennepin, Scott | 34 min |
| Sep 6, 12:12 AM CDT | Severe Thunderstorm Warning | MPX | Steele | 33 min |
| Sep 6, 12:15 AM CDT | Severe Thunderstorm Warning | MPX | Wright | 15 min |
| Sep 6, 12:38 AM CDT | Severe Thunderstorm Warning | MPX | Hennepin | 22 min |
| Sep 6, 12:43 AM CDT | Severe Thunderstorm Warning | MPX | Brown, Nicollet, Redwood, Renville, Sibley | 62 min |
| Sep 6, 12:50 AM CDT | Severe Thunderstorm Warning | MPX | Redwood, Renville | 42 min |
| Sep 6, 1:09 AM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Brown, Le Sueur, Nicollet | 53 min |
| Sep 6, 1:17 AM CDT | Severe Thunderstorm Warning | MPX | Martin | 38 min |
| Sep 6, 1:30 AM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Martin, Watonwan | 45 min |
| Sep 6, 2:01 AM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Faribault, Martin, Watonwan | 44 min |
| Sep 6, 4:26 AM CDT | Special Weather Statement | MPX | Goodhue | 19 min |
| Sep 6, 4:30 AM CDT | Severe Thunderstorm Warning | MPX | Dakota | 30 min |
| Sep 6, 4:48 AM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 42 min |
Nearby
Special Weather Statements in Minnesota, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.